Some needed advise/info on Benlysta Infusion

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Lorik
Regular Member


Date Joined Feb 2013
Total Posts : 23
   Posted 3/30/2013 6:01 PM (GMT -6)   
Met with my rheumotologist . In past two months I have seen him five times due to two back to back flares, bacterial bronchitis, several repeats of unbelievable fatigue, rashes, mouth ulcers..etc.. Have under gone solumedrol infusions, upped dosages of prednisone to 40mgs daily, solumedrol injections, and adding 15mg dose of Methotrexate with my already existent Plaquenil and Gabapentin.
He now wants me to start Benlysta infusions (had too sign consent form and waiting on auth from insurance co). He said first three would be two weeks apart then montly thereafter. He gave me brochures and pamphlets on the med. I have read some other site users experiences with it and the reading material is quite scary! I'm hesitate..but to be honest my doc has not steered me wrong yet. He feels the other meds alone for some reason are not holding lupus at bay. It seems everytime someone has some lil germ I get it. (This is extremely hard to avoid because I am a RN and work with Trach pts and those thr have c-diff coughs, etc. I am diligent with hand washing and use protective gear.
I would really like to know what we're the worst side affects, will I beable to work following infusion?
Did any one have copay?
Did anyone have to have solumedrol infusions/benedryl with Benlysta.
Thanks for any info anyone can provide me rolleyes

oreo11
Regular Member


Date Joined Feb 2011
Total Posts : 399
   Posted 3/30/2013 7:30 PM (GMT -6)   
 
Hi Lorik,
 
     I went through almost 9 months of Benlysta and recently stopped it because it was not working for me.  It initially made me feel amazing, but became less effective as the months went on.  I was able to keep working....just had to take a few days when I had a stout flare towards the end of my treatment.  They always gave me 60 mg of Solu-Medrol prior to the Benlysta infusion.  Naturally, I felt great the next day due to the added steroid. turn    I had no other side effects, except that the drug only held me for about three weeks.  When I was getting the infusions every two weeks, I felt wonderful.  I have good insurace, but the co-pay was big...320 dollars for each treatment.  It definitely added up.  I wish you luck with the drug.  There are some people that are having good results with it...I wish I had been one of them
 
Laura

Barbara Lee
Veteran Member


Date Joined Sep 2003
Total Posts : 2889
   Posted 3/30/2013 10:19 PM (GMT -6)   
Hi and welcome to our forum. Sorry that you have lupus though.

I took Benylsta for 6 months and it's done nothing for me either. I wasn't able to cut back on my steroids at all. I've been on oral steroids and IV ones for almost 12 years now. My Dr figures that I've averaged out at about 25mgs a day everyday, I've never been lower than 10mgs and that lasted only 30 days. I've also been on doses as high as 80mgs for long periods of time over the past 12 years.

I'm having issues with severe osteoporosis, I'm breaking bones w/o having to do anything. I broke 2 ribs in February not sure if it was from my sliding off the couch, not very far down to the carpeted floor. Then about 3 weeks ago I broke 1 more, this one I just turned the wrong way. I need to see the Dr next week as I think I have a compression fracture in my left foot now.

So since I'm unable to cut back on steroids, my Dr has decided to stop the drug for the moment.

I did get 120mgs of Solu-medrol IV, and I required 150mgs of IV Benadryl to get through the infusion, I had a bunch of itching while getting the drug. Other than those drugs that's all I received. I had to have a chaperone because of the benadryl. I'd arrive at 9:00 am and usually be released around 1:00 pm. So you most likely would have to take the day off for your infusions if you work durning the day. I did develope a lot of anxiety issues, depression, and gained weight.

Just so you know the Benylsta does lower you WBC and will make you more susceptible to infection. It also can cause serious depression and anxiety. I spoke with the drug maker and they reported that some of the patients in the trials committed suicide. If you are prone to depression or anxiety make sure you discuss it with your Dr to have a plan in place just in case.

If you have any more questions, please ask away. Good luck and I hope it works for you.

Hugs,
Barbara
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, June 19, 2018 6:44 AM (GMT -6)
There are a total of 2,973,145 posts in 326,076 threads.
View Active Threads


Who's Online
This forum has 160979 registered members. Please welcome our newest member, nmmk24590.
351 Guest(s), 5 Registered Member(s) are currently online.  Details
Flying gal, RandyJoe, laudie5, iPoop, Lanie G